MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Mechanical Jam (2983); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was defective; upon ejection, the lens came out scratched and was unable to be used for the patient.Through follow up, it was learned that the incident occurred in (b)(6) 2024 (no specific date was provided).Another johnson & johnson lens with the same model and diopter was implanted.The problem was not caused by user error, and there was no patient contact.No medical or surgical interventions were necessary.During the procedure, the customer used ophthalmic viscosurgical device (ovd), which was allowed to acclimatize fully to operating room (or) temperature.There was a delay in the surgery before attempting to advance the lens (time unknown), and the lens was already stuck when trying to advance it.The lens was positioned closer to the tip of the cartridge than usual.The customer believes that a manufacturing error caused the issue.No further information was provided.
 
Additional Manufacturer Narrative
Section a2: age and date of birth: not applicable, as there was no patient contact.Section a3a: sex: not applicable, as there was no patient contact.Section a3b: gender: not applicable, as there was no patient contact.Section a4: weight: not applicable, as there was no patient contact.Section a5: ethnicity: not applicable, as there was no patient contact.Section a6: race: not applicable, as there was no patient contact.Section b3: date of event: unknown; requested but not provided.The best estimate date is between dec 1, 2024 and dec 3, 2024, as the customer noted the issue was reported in december 2024.Section d6a: if implanted, give date: not applicable, as there was no patient contact.Section d6b: if explanted, give date: not applicable, as there was no patient contact.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20904077
Report Number3012236936-2024-000332
Device Sequence Number9155554
Product Code HQL
UDI-Device Identifier05050474731714
UDI-Public(01)05050474731714(17)270702
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown